Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 402, NWS Louisville, KY

July 19, 20125 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 19, 2012, 7:29 PM EDT for 5 counties in Kentucky. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2012, 7:29 PM EDT (23:29 UTC)
Expired
Jul 19, 2012, 8:15 PM EDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Anderson County, KY, Mercer County, KY, Nelson County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 92 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:52 PM EDTTSTM WND DMGChaplin, KYTREES DOWN
Jul 19, 8:05 PM EDTTSTM WND DMGHarrodsburg, KYA TREE FELL ACROSS A POWER LINE ON BUBBLE LINK DRIVE. AT ANOTHER LOCATION IN HARRODSBURG...A LARGE BRANCH FELL ACROSS A POWER LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 3:40 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 922 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
922 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

140 
WUUS53 KLMK 192329
SVRLMK
KYC005-167-179-229-239-200015-
/O.NEW.KLMK.SV.W.0402.120719T2329Z-120720T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
729 PM EDT THU JUL 19 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANDERSON COUNTY IN EAST CENTRAL KENTUCKY...
  MERCER COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN WOODFORD COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHEASTERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN WASHINGTON COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 815 PM EDT

* AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM GEE TO 9 MILES WEST OF
  CHAPLIN...MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HARRODSBURG...
  VAN BUREN AND GLENSBORO...
  LITSEY AND SPARROW...
  PLEASANT GROVE AND PULLIAM...
  MACKVILLE AND STRINGTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3787 8471 3785 8470 3783 8473 3781 8471
      3772 8474 3772 8479 3768 8505 3783 8530
      3799 8516 3800 8513 3802 8513 3806 8507
      3795 8468
TIME...MOT...LOC 2330Z 270DEG 37KT 3805 8505 3790 8536
WIND...HAIL 60MPH 1.00IN

$$

MJ
2 follow-up statements
823 
WWUS53 KLMK 192350
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
750 PM EDT THU JUL 19 2012

KYC005-167-179-229-239-200015-
/O.CON.KLMK.SV.W.0402.000000T0000Z-120720T0015Z/
MERCER KY-NELSON KY-WASHINGTON KY-WOODFORD KY-ANDERSON KY-
750 PM EDT THU JUL 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR ANDERSON...SOUTHERN WOODFORD...NORTHERN WASHINGTON...NORTHEASTERN
NELSON AND MERCER COUNTIES...

AT 747 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FOX CREEK TO CHAPLIN...MOVING
SOUTHEAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  HARRODSBURG...
  POLIN AND HARDESTY...
  MCBRAYER AND TATHAM SPRINGS...
  TERRAPIN AND TABLOW...
  DUNCAN AND VANARSDELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3787 8471 3785 8470 3783 8473 3781 8471
      3772 8474 3772 8479 3768 8505 3783 8530
      3799 8516 3800 8513 3802 8513 3806 8507
      3795 8468
TIME...MOT...LOC 2350Z 301DEG 26KT 3801 8492 3787 8524
WIND...HAIL 60MPH 1.00IN

$$

MJ
809 
WWUS53 KLMK 200014
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
814 PM EDT THU JUL 19 2012

KYC005-167-179-229-239-200024-
/O.EXP.KLMK.SV.W.0402.000000T0000Z-120720T0015Z/
MERCER KY-NELSON KY-WASHINGTON KY-WOODFORD KY-ANDERSON KY-
814 PM EDT THU JUL 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR ANDERSON...SOUTHERN
WOODFORD...NORTHERN WASHINGTON...NORTHEASTERN NELSON AND MERCER
COUNTIES WILL EXPIRE AT 815 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3787 8471 3785 8470 3783 8473 3781 8471
      3772 8474 3772 8479 3768 8505 3783 8530
      3799 8516 3800 8513 3802 8513 3806 8507
      3795 8468
TIME...MOT...LOC 0014Z 301DEG 26KT 3792 8473 3778 8505

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:20 PM EDT, 9 minutes earlier.

Area forecast discussion, Jul 19, 7:20 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT THU JUL 19 2012

...Updated Aviation Discussion...

.Forecast Update...
Issued at 717 PM EDT Thu Jul 19 2012

Severe T-storm Watch 495 has been expanded to include all of south
central KY.  New convection firing over western KY looks to make its
way over south central KY over the next 2-4 hrs, therefore the watch
was expanded. The watch goes through 11 pm EDT...10 pm CDT.  Main
threats still appear to be damaging winds...torrential rain...and
frequent lightning.  Hail up to walnut size has also been reported
in a few of the strongest storms. Products out shortly.

&&

.Short Term (Tonight - Friday Night)...
Issued at 320 PM EDT Thu Jul 19 2012

...Strong to Severe Storms Expected this Evening...

Storms have been slow to develop this afternoon with a slight cap in
place over most of the area.  However, one area that we have seen
some activity in is over portions of the Bluegrass and north central
KY where strong to marginally severe storms have been widely
scattered this afternoon.  We've had one report of 61 mph winds at
the Clark Co mesonet this afternoon.  This area had better lift due
to an upper level shortwave moving across central IN/OH today.  The
rest of our area has been inhibited by the cap and lack of trigger
so far.

This evening will be more favorable for a period of more widespread
strong to severe storms from about 7pm to 2am EDT.  We're already
starting to see more storms break the cap over north central KY east
of I-65 as of 3pm EDT.  Also, energy from the main upper level
trough will dive south this evening helping to produce numerous
showers and storms over the area.  Several sfc boundaries exist to
focus convection ahead of the main sfc front which extend SW from
the sfc low over central Illinois to southwest MO.  The low and sfc
front will move east overnight with the sfc front crossing the area
sometime tomorrow morning.  Some models indicate it may stall some
where over south central/east central KY tomorrow afternoon giving
southern and eastern portions of KY possibly another chance of
storms although probably not quite as strong. Convection should
clear the entire area sometime Fri night.

Strong to severe storms this evening will contain damaging winds as
the main threat.  With plenty of CAPE, severe hail will also be a
threat.  If a storm can latch onto a boundary, rotation or an isld
tornado could be possible but not likely.

With heat indices reaching criteria over most of the advisory area,
will leave in place for now.  Probably will cancel that early if
convection becomes more widespread.

Temps tonight will be in the lower 70s with highs tomorrow in the
mid 80s to around 90.  Lows Fri night will be in the upper 60s to
lower 70s.

.Long Term (Saturday through Thursday)...
Issued at 300 PM EDT Thu Jul 19 2012

Main trough axis should be off to our southeast Saturday morning.
With that shift, airmass should be drier over us. Expect troughiness
to be to our east most of this period, but it will weaken as a ridge
builds into the lower Mississippi River Valley. Thus expect after a
near normal start to temperatures Saturday, we will see a steady
rise after that. After a dry weekend, we should start seeing
isolated coverage again Monday afternoon and then scattered storms
the rest of the week. Heat indices look to get close to the advisory
level by midweek.

&&

.Aviation (18Z TAF Issuance)...
Issued at 720 PM EDT Thu Jul 19 2012

Organized clusters of strong to severe storms are ongoing across the
TAF sites. Numerous thunderstorms will continue through the evening
ahead of an approaching cold front and upper level disturbance. Any
thunderstorm that hits a terminal will have potential to be briefly
severe with gusts over 50 knots, 1/4SM visibility and excessive
cloud to ground lightning. Especially over the next few hours at all
TAF sites. Surface winds will be variable and gusty this evening
with outflow boundaries all over the place. Thereafter, a general
WSW flow between 5 to 10 mph will take over. Cold front will
gradually slide through the area during the day tomorrow with
scattered to numerous storms developing along and east of I-65 ahead
of the front.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     INZ076>079-083-084-089>092.

KY...HEAT ADVISORY UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING FOR
     KYZ023>032-061-062-070>072.

Update...........AMS
Short Term.......AMS
Long Term........RJS
Aviation.........BJS
Hazardous weather outlook, Jul 19, 3:42 PM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT THU JUL 19 2012

INZ076>079-083-084-089>092-KYZ023>032-061-062-070>072-202245-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-
SIMPSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN
342 PM EDT THU JUL 19 2012 /242 PM CDT THU JUL 19 2012/

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND WEST CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES WILL SOAR INTO THE MID TO UPPER 90S AND A CONTINUED
HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX HEAT INDICES
JUST ABOVE 105 DEGREES FOR A FEW HOURS THIS AFTERNOON AND EARLY
EVENING. USE CAUTION IF PLANNING TO BE OUTDOORS.

NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW.
STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY
EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE
MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT
LIGHTNING...AND GUSTY WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
MONDAY THROUGH TUESDAY. BRIEF HEAVY RAINFALL AND GUSTY WINDS WILL
BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY INCREASE
IN COVERAGE ON WEDNESDAY AS A WEAK COOL FRONT APPROACHES FROM THE
NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ033>043-045>049-053>057-063>067-073>078-081-082-202245-
HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY-
ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
BOYLE KY-GARRARD KY-MADISON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...NEW CASTLE...SHELBYVILLE...FRANKFORT...
GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...
DANVILLE...LANCASTER...RICHMOND...MUNFORDVILLE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...
ALBANY
342 PM EDT THU JUL 19 2012 /242 PM CDT THU JUL 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND EAST CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HIGH TEMPERATURES WILL SOAR INTO THE LOW TO MID 90S AND A
CONTINUED HUMID AIRMASS WILL BE IN PLACE. THIS WILL YIELD MAX
HEAT INDICES JUST BETWEEN 100 TO 105 DEGREES FOR A FEW HOURS THIS
AFTERNOON AND EARLY EVENING. USE CAUTION IF PLANNING TO BE
OUTDOORS.

NUMEROUS THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
AHEAD OF A MID LEVEL DISTURBANCE AND ASSOCIATED SURFACE LOW.
STRONG AND SEVERE STORMS ARE ANTICIPATED WITH TORRENTIAL RAINFALL...
EXCESSIVE CLOUD TO GROUND LIGHTNING...AND DAMAGING WINDS BEING
THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY AND FRIDAY
EVENING AS A WEAK COOL FRONT AND UPPER TROUGH CROSS THE REGION. THE
MAIN THREATS WITH THESE STORMS WILL BE HEAVY RAIN...FREQUENT
LIGHTNING...AND GUSTY WINDS.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
MONDAY THROUGH WEDNESDAY. BRIEF HEAVY RAINFALL AND GUSTY WINDS
WILL BE THE MAIN THREAT WITH THESE STORMS. THUNDERSTORMS MAY
INCREASE IN COVERAGE ON WEDNESDAY AS A WEAK COOL FRONT APPROACHES
FROM THE NORTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF STRONG WINDS AND
VERY HEAVY RAIN TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

AMS/RJS

In the hours before

Special weather statement, Jul 19, 6:59 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
659 PM EDT THU JUL 19 2012

INC025-061-123-KYC163-200000-
PERRY IN-HARRISON IN-CRAWFORD IN-MEADE KY-
659 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF ENGLISH...AND MOVING EAST AT 15
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  BRANDENBURG...
  CORYDON...
  CAPE SANDY AND LEAVENWORTH...
  BEECHLAND...
  CEDAR FLAT AND WYANDOTTE...
  BATTLETOWN...

THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS
105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3824 8604 3798 8609 3809 8657 3827 8656
TIME...MOT...LOC 2259Z 285DEG 12KT 3816 8638

RAS
Local storm report, Jul 19, 7:04 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     SHELBYVILLE             38.22N  85.23W
07/19/2012                   SHELBY             KY   EMERGENCY MNGR

            A FEW TREES DOWN.

&&

EVENT NUMBER LMK1200835

MRC
Special weather statement, Jul 19, 7:09 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM EDT THU JUL 19 2012

KYC029-179-215-192340-
NELSON KY-SPENCER KY-BULLITT KY-
709 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND 40
MPH WINDS...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF SHEPHERDSVILLE...AND MOVING EAST
AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS IN EXCESS OF 40 MPH...ARE EXPECTED WITH THIS
STORM.

* THIS STORM WILL ALSO IMPACT...
  TAYLORSVILLE...
  COXS CREEK AND WATERFORD...
  FAIRFIELD...
  BLOOMFIELD AND WAKEFIELD...
  CHAPLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3804 8510 3800 8513 3799 8517 3789 8515
      3788 8520 3785 8521 3787 8522 3786 8523
      3787 8525 3786 8525 3785 8528 3781 8531
      3786 8571 3808 8560 3811 8543 3815 8542
TIME...MOT...LOC 2309Z 281DEG 23KT 3796 8551

RAS
Local storm report, Jul 19, 7:14 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
714 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND DMG     5 ESE SHELBYVILLE       38.19N  85.15W
07/19/2012                   SHELBY             KY   TRAINED SPOTTER

            7 LARGE TREES DOWN NEAR HEMP RIDGE ROAD.

&&

EVENT NUMBER LMK1200836

MRC
Local storm report, Jul 19, 7:16 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
716 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0713 PM     TSTM WND GST     LOUISVILLE              38.22N  85.74W
07/19/2012  M64 MPH          JEFFERSON          KY   ASOS

            MEASURED AT LOUISVILLE INTERNATIONAL AIRPORT.

&&

EVENT NUMBER LMK1200837

MRC
Local storm report, Jul 19, 7:20 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT THU JUL 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     TSTM WND DMG     JASPER                  38.39N  86.94W
07/19/2012                   DUBOIS             IN   COUNTY OFFICIAL

            POWER LINES DOWN.

&&

EVENT NUMBER LMK1200838

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:04 PM EDTSevere Thunderstorm WarningLMKAdair, Casey, Lincoln, Marion, Taylor41 min
Jul 18, 8:06 PM EDTSpecial Weather StatementLMKJefferson29 min
Jul 18, 8:08 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio27 min
Jul 18, 8:30 PM EDTSpecial Weather StatementLMKBullitt, Jefferson, Spencer30 min
Jul 18, 8:33 PM EDTAreal Flood AdvisoryLMKHancock87 min
Jul 18, 9:07 PM EDTSpecial Weather StatementLMKNelson28 min
Jul 18, 9:10 PM EDTSevere Thunderstorm WarningLMKBullitt, Larue, Nelson30 min
Jul 18, 9:29 PM EDTSevere Thunderstorm WarningLMKLarue, Nelson31 min
Jul 18, 9:39 PM EDTSpecial Weather StatementLMKMarion31 min
Jul 18, 10:00 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor10 min
Jul 19, 3:33 AM EDTHeat AdvisoryLMKBreckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more17 hr
Jul 19, 10:44 AM EDTSpecial Weather StatementLMKCasey31 min
Jul 19, 1:00 PM EDTSpecial Weather StatementLMKHarrison30 min
Jul 19, 1:32 PM EDTSpecial Weather StatementLMKNicholas28 min
Jul 19, 1:48 PM EDTSpecial Weather StatementLMKClark, Fayette42 min
Jul 19, 2:20 PM EDTSevere Thunderstorm WarningLMKClark30 min
Jul 19, 2:58 PM EDTSpecial Weather StatementLMKSpencer32 min
Jul 19, 3:09 PM EDTSevere Thunderstorm WarningLMKClark31 min
Jul 19, 3:11 PM EDTSevere Thunderstorm WarningLMKBourbon, Fayette, Scott, Woodford29 min
Jul 19, 3:26 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Woodford24 min
Jul 19, 3:41 PM EDTSevere Thunderstorm WarningLMKFayette, Scott, Woodford29 min
Jul 19, 3:52 PM EDTAreal Flood AdvisoryLMKWoodford3 hr
Jul 19, 4:07 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Jessamine, Madison, Woodford48 min
Jul 19, 4:38 PM EDTSevere Thunderstorm WarningLMKMadison52 min
Jul 19, 5:30 PM EDTSevere Thunderstorm WarningLMKMadison15 min
Jul 19, 5:33 PM EDTSevere Thunderstorm WarningLMKOldham32 min
Jul 19, 5:52 PM EDTSevere Thunderstorm WarningLMKGarrard, Jessamine, Madison43 min
Jul 19, 6:03 PM EDTSevere Thunderstorm WarningLMKOldham32 min
Jul 19, 6:15 PM EDTSevere Thunderstorm WarningLMKHenry, Shelby45 min
Jul 19, 6:25 PM EDTSpecial Weather StatementLMKJefferson30 min
Jul 19, 6:31 PM EDTSevere Thunderstorm WarningLMKShelby39 min
Jul 19, 6:31 PM EDTSevere Thunderstorm WarningLMKGarrard, Madison44 min
Jul 19, 6:34 PM EDTSpecial Weather StatementLMKOldham31 min
Jul 19, 6:46 PM EDTSevere Thunderstorm WarningLMKOhio29 min
Jul 19, 6:50 PM EDTSevere Thunderstorm WarningLMKJefferson45 min
Jul 19, 6:56 PM EDTSpecial Weather StatementLMKButler, Grayson44 min
Jul 19, 7:00 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Scott, Shelby, Woodford45 min
Jul 19, 7:09 PM EDTSpecial Weather StatementLMKSpencer31 min
Jul 19, 7:10 PM EDTSevere Thunderstorm WarningLMKButler, Ohio45 min
Jul 19, 7:11 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer29 min
Jul 19, 7:20 PM EDTSevere Thunderstorm WarningLMKBullitt, Jefferson9 min
Jul 19, 7:46 PM EDTSevere Thunderstorm WarningLMKGreen, Hart29 min
Jul 19, 7:48 PM EDTSevere Thunderstorm WarningLMKNelson, Spencer22 min
Jul 19, 7:50 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Hart45 min
Jul 19, 7:51 PM EDTSpecial Weather StatementLMKBreckinridge44 min
Jul 19, 7:59 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Larue, Marion, Mercer, Nelson and 2 more46 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.